In the theory of shells of revolution undergoing torsionless, axisymmetric motion, an extensional and a bending hoop strain are introduced that are linear in the displacements, regardless of the magnitudes of the strains and the meridional rotation. The resulting equations of motion and boundary conditions are derived and some common conservative surface loads are listed along with their potentials. The governing equations appear to be the simplest possible in terms of displacements.
Skip Nav Destination
A New Displacement Form for the Nonlinear Equations of Motion of Shells of Revolution
J. G. Simmonds
Department of Applied Mathematics, University of Virginia, Charlottesville, Va. 22901
Simmonds, J. G. (September 1, 1985). "A New Displacement Form for the Nonlinear Equations of Motion of Shells of Revolution." ASME. J. Appl. Mech. September 1985; 52(3): 507–509. https://doi.org/10.1115/1.3169091
Download citation file: